Alert archive / Tennessee / Wind Advisories in 2010
Wind Advisory 5, NWS Morristown, TN
NWS Morristown, TN issued this wind advisory at Feb 4, 2010, 3:28 PM EST for 9 counties in Tennessee; Cherokee County, Clay County, North Carolina. It took effect at Feb 5, 2010, 4:00 AM EST. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Feb 4, 2010, 3:28 PM EST (20:28 UTC)
- In effect from
- Feb 5, 2010, 4:00 AM EST
- Expired
- Feb 5, 2010, 4:00 PM EST
- In force
- 12 hr
- Issued by
- NWS Morristown, TN
Counties Cherokee County, NC, Clay County, NC, Blount County, TN, Carter County, TN, Cocke County, TN, Greene County, TN, Johnson County, TN, Monroe County, TN, Polk County, TN, Sevier County, TN, Unicoi County, TN
The radar
The Knoxville radar (KMRX), 48 km from the middle of the area, began a volume at 20:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 8.5 hours before the alert went out and 286 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 991 m above ground
- 0-6 km bulk shear
- 54 kt
- 0-1 km storm-relative helicity
- -17 m²/s²
- 0-3 km storm-relative helicity
- 71 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
307 WWUS74 KMRX 042028 NPWMRX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MORRISTOWN TN 328 PM EST THU FEB 4 2010 ...WINDY CONDITIONS CAN BE EXPECTED ACROSS THE HIGHER TERRAIN OF EAST TENNESSEE AND SOUTHWEST NORTH CAROLINA TOMORROW... .A STRONG LOW PRESSURE SYSTEM WILL MOVE ACROSS THE GULF COAST TONIGHT AND BE OFF THE NORTH CAROLINA COAST BY EARLY SATURDAY. A TIGHT PRESSURE GRADIENT CAUSED BY THE LOW PRESSURE SYSTEM WILL RESULT IN GUSTY WINDS ESPECIALLY IN THE HIGHER TERRAIN. NCZ060-061-TNZ018-041-043-045-047-072-074-087-102-050430- /O.NEW.KMRX.WI.Y.0005.100205T0900Z-100205T2100Z/ CHEROKEE-CLAY-JOHNSON-COCKE SMOKY MOUNTAINS-SOUTHEAST GREENE- UNICOI-SOUTHEAST CARTER-BLOUNT SMOKY MOUNTAINS- SEVIER SMOKY MOUNTAINS-SOUTHEAST MONROE-EAST POLK- INCLUDING THE CITIES OF...MURPHY...HAYESVILLE...MOUNTAIN CITY... CEDAR CREEK...ERWIN...ROAN MOUNTAIN...CADES COVE...GATLINBURG... COKER CREEK...DUCKTOWN 328 PM EST THU FEB 4 2010 ...WIND ADVISORY IN EFFECT FROM 4 AM TO 4 PM EST FRIDAY... THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 4 AM TO 4 PM EST FRIDAY. * TIMING: WINDS ARE EXPECTED TO INCREASE BY EARLY FRIDAY MORNING. * WINDS: WINDS OF 25 TO 35 MPH WITH GUSTS TO 45 MPH ARE POSSIBLE. * IMPACTS: WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES...SO USE CAUTION WHEN DRIVING. LIGHTWEIGHT LOOSE OUTDOOR OBJECTS MAY NEED TO BE SECURED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 26 TO 39 MPH AND/OR GUSTS OF 40 TO 57 MPH ARE EXPECTED OR OCCURRING. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES... SO USE CAUTION WHEN DRIVING. && $$
2 follow-up statements
028 WWUS74 KMRX 050019 NPWMRX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MORRISTOWN TN 719 PM EST THU FEB 4 2010 ...WINDY CONDITIONS CAN BE EXPECTED ACROSS THE HIGHER TERRAIN OF EAST TENNESSEE AND SOUTHWEST NORTH CAROLINA FRIDAY... .A STRONG LOW PRESSURE SYSTEM WILL MOVE ACROSS THE GULF COAST TONIGHT AND BE OFF THE NORTH CAROLINA COAST BY EARLY SATURDAY. A TIGHT PRESSURE GRADIENT CAUSED BY THE LOW PRESSURE SYSTEM WILL RESULT IN STRONG AND GUSTY WINDS ESPECIALLY IN THE HIGHER TERRAIN. NCZ060-061-TNZ018-041-043-045-047-072-074-087-102-050900- /O.CON.KMRX.WI.Y.0005.100205T0900Z-100205T2100Z/ CHEROKEE-CLAY-JOHNSON-COCKE SMOKY MOUNTAINS-SOUTHEAST GREENE- UNICOI-SOUTHEAST CARTER-BLOUNT SMOKY MOUNTAINS- SEVIER SMOKY MOUNTAINS-SOUTHEAST MONROE-EAST POLK- INCLUDING THE CITIES OF...MURPHY...HAYESVILLE...MOUNTAIN CITY... CEDAR CREEK...ERWIN...ROAN MOUNTAIN...CADES COVE...GATLINBURG... COKER CREEK...DUCKTOWN 719 PM EST THU FEB 4 2010 ...WIND ADVISORY REMAINS IN EFFECT FROM 4 AM TO 4 PM EST FRIDAY... A WIND ADVISORY REMAINS IN EFFECT FROM 4 AM TO 4 PM EST FRIDAY. * TIMING: WINDS ARE EXPECTED TO INCREASE BY EARLY FRIDAY MORNING. * WINDS: WINDS OF 25 TO 35 MPH WITH GUSTS TO 45 MPH ARE POSSIBLE. * IMPACTS: WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES...SO USE CAUTION WHEN DRIVING. LIGHTWEIGHT LOOSE OUTDOOR OBJECTS MAY NEED TO BE SECURED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 26 TO 39 MPH AND/OR GUSTS OF 40 TO 57 MPH ARE EXPECTED OR OCCURRING. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES... SO USE CAUTION WHEN DRIVING. && $$ DH
878 WWUS74 KMRX 050945 NPWMRX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MORRISTOWN TN 445 AM EST FRI FEB 5 2010 ...WINDY CONDITIONS CAN BE EXPECTED ACROSS THE HIGHER TERRAIN OF EAST TENNESSEE AND SOUTHWESTERN NORTH CAROLINA TODAY... .A STRONG LOW PRESSURE SYSTEM WILL MOVE ACROSS THE GULF COAST TONIGHT AND BE OFF THE NORTH CAROLINA COAST BY EARLY SATURDAY. A TIGHT PRESSURE GRADIENT CAUSED BY THE LOW PRESSURE SYSTEM WILL RESULT IN STRONG AND GUSTY WINDS ESPECIALLY IN THE HIGHER TERRAIN. NCZ060-061-TNZ018-041-043-045-047-072-074-087-102-052000- /O.CON.KMRX.WI.Y.0005.000000T0000Z-100205T2100Z/ CHEROKEE-CLAY-JOHNSON-COCKE SMOKY MOUNTAINS-SOUTHEAST GREENE- UNICOI-SOUTHEAST CARTER-BLOUNT SMOKY MOUNTAINS- SEVIER SMOKY MOUNTAINS-SOUTHEAST MONROE-EAST POLK- INCLUDING THE CITIES OF...MURPHY...HAYESVILLE...MOUNTAIN CITY... CEDAR CREEK...ERWIN...ROAN MOUNTAIN...CADES COVE...GATLINBURG... COKER CREEK...DUCKTOWN 445 AM EST FRI FEB 5 2010 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST THIS AFTERNOON... FOR FAR EASTERN MOUNTAINS OF EAST TENNESSEE...AS WELL AS CHEROKEE AND CLAY COUNTIES OF NORTH CAROLINA. * TIMING: STRONG AND GUSTY SOUTHERLY WINDS THIS MORNING WILL INCREASE INTO THE AFTERNOON HOURS...THEN DECREASE BY LATE AFTERNOON OR EARLY EVENING. * WINDS: WINDS OF 25 TO 35 MPH WITH GUSTS TO 45 MPH ARE POSSIBLE. * IMPACTS: WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES...SO USE CAUTION WHEN DRIVING. LIGHTWEIGHT LOOSE OUTDOOR OBJECTS MAY NEED TO BE SECURED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 26 TO 39 MPH AND/OR GUSTS OF 40 TO 57 MPH ARE EXPECTED OR OCCURRING. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES... SO USE CAUTION WHEN DRIVING. && $$ TG
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this wind advisory went out at Feb 4, 3:15 PM EST, 13 minutes earlier.
Area forecast discussion, Feb 4, 3:15 PM EST, 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MORRISTOWN TN
315 PM EST THU FEB 4 2010
.SHORT TERM...(TONIGHT AND FRIDAY)...SIGNIFICANT SOUTHERN STREAM
SYNOPTIC SYSTEM CONTINUES TO SLOWLY PROGRESS TOWARD THE SOUTHERN
APPALACHIANS FROM THE SOUTHWEST. ANTICIPATE PRECIP TO SLOWLY ADVANCE
SOUTHWEST TO NORTHEAST AS SYSTEM PROGRESSES AND DRY LAYERS IN THE
LOWER LEVELS SLOWLY MOISTEN. HAVE CONTINUED CATEGORICAL POPS FOR
LATE FIRST PERIOD AND INTO THE SECOND PERIOD FOR THE ENTIRE CWA.
STILL EXPECT THIS TO BE MAINLY A RAIN EVENT BUT HAVE SOME CONCERN
THAT ISOLATED VALLEY LOCATIONS IN THE NORTHEAST ZONES MAY HAVE BRIEF
PERIOD OF LIGHT SNOW AND/OR LIGHT FREEZING RAIN TOMORROW MORNING.
THUS HAVE ISSUED ADVISORY FOR SOME OF OUR VIRGINIA COUNTIES AND THE
NORTHERN MOUNTAIN ZONES. HAVE ALSO ISSUED WIND ADVISORY FOR EASTERN
MOUNTAIN ZONES AS 850 MB WINDS APPROACH 50 KT PER MODEL FORECAST
SOUNDINGS. OTHERWISE...TEMPS SHOULD REMAIN STEADY OR SLOWLY RISE
OVERNIGHT IN WARM AIR ADVECTION REGIME. DOWNSLOPING FLOW SHOULD ALSO
AID IN TEMP RISES IN THE CENTRAL AND NORTHERN VALLEYS. FOR
TEMPS...GENERALLY DID NOT DEVIATE SIGNIFICANTLY FROM MAV GUIDANCE.
.LONG TERM...(FRIDAY NIGHT THROUGH THURSDAY)...AREA OF LOW
PRESSURE TRACKING THROUGH THE REGION ON FRIDAY NIGHT. WENT WITH
CATEGORICAL TO CHANCE POPS FOR FRIDAY NIGHT WITH THE BEST CHANCES
IN THE NORTH. WITH COLD AIR ADVECTING IN...RAIN SHOULD CHANGE TO
SNOW FRIDAY NIGHT. THE BEST CHANCE OF SNOW ACCUMULATION WILL BE
ACROSS THE HIGHER ELEVATIONS. THE AREA OF LOW PRESSURE LINGERS INTO
SATURDAY AND SATURDAY NIGHT. WILL KEEP THE HIGHEST CHANCES IN THE
NORTH AGAIN WHERE THE DEEPEST MOISTURE LINGERS. THE BEST CHANCE OF
SNOW ACCUMULATIONS WILL BE ACROSS THE HIGHER ELEVATIONS AGAIN. HIGH
PRESSURE RETURNS BRINGING DRY WEATHER FOR SUNDAY AND SUNDAY NIGHT.
AN INVERTED TROUGH TRACKING THROUGH THE AREA ON MONDAY AND TUESDAY.
PRECIPITATION SHOULD BE RAIN/SNOW ON MONDAY THEN CHANGE TO SNOW
MONDAY NIGHT AND TUESDAY MORNING...THEN BACK TO RAIN. A FRONT
TRACKS THROUGH THE AREA ON TUESDAY NIGHT AND WEDNESDAY BRINGING
MORE RAIN/SNOW CHANCES. WILL KEEP THE HIGHEST CHANCES IN THE NORTH
AGAIN WHERE THE DEEPEST MOISTURE LINGERS. HIGH PRESSURE RETURNS
BRINGING DRY WEATHER FOR THURSDAY.
&&
.PRELIMINARY POINT TEMPS/POPS...
CHATTANOOGA AIRPORT, TN 38 44 36 45 31 / 100 100 50 20 20
KNOXVILLE MCGHEE TYSON AIRPORT, TN 36 42 35 42 29 / 100 100 70 30 20
OAK RIDGE, TN 36 42 35 41 28 / 100 100 70 30 20
TRI CITIES AIRPORT, TN 34 40 32 37 26 / 100 100 80 50 30
&&
.MRX WATCHES/WARNINGS/ADVISORIES...
NC...WIND ADVISORY FROM 4 AM TO 4 PM EST FRIDAY FOR THE FOLLOWING
ZONES: CHEROKEE...CLAY.
TN...WINTER WEATHER ADVISORY FROM 1 AM TO NOON EST FRIDAY FOR THE
FOLLOWING ZONES: JOHNSON...NORTHWEST CARTER...SOUTHEAST
CARTER...SOUTHEAST GREENE...UNICOI.
WIND ADVISORY FROM 4 AM TO 4 PM EST FRIDAY FOR THE FOLLOWING
ZONES: BLOUNT SMOKY MOUNTAINS...COCKE SMOKY MOUNTAINS...
EAST POLK...JOHNSON...SEVIER SMOKY MOUNTAINS...SOUTHEAST
CARTER...SOUTHEAST GREENE...SOUTHEAST MONROE...UNICOI.
VA...WINTER WEATHER ADVISORY FROM 1 AM TO NOON EST FRIDAY FOR THE
FOLLOWING ZONES: LEE...RUSSELL...WASHINGTON...WISE.
&&
LCM/GHHazardous weather outlook, Feb 4, 5:05 AM EST, 10 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MORRISTOWN TN 505 AM EST THU FEB 4 2010 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002- 005-006-008-051100- CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS- SULLIVAN-JOHNSON-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN- NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE- SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER- SOUTHEAST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT- BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS- SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE- SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-EAST POLK-LEE- WISE-SCOTT-RUSSELL-WASHINGTON- 505 AM EST THU FEB 4 2010 /405 AM CST THU FEB 4 2010/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST NORTH CAROLINA...EAST TENNESSEE AND SOUTHWEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT A LOW PRESSURE SYSTEM WILL MOVE INTO THE SOUTHERN APPALACHIAN REGION LATE TODAY AND TONIGHT. MAINLY RAIN IS EXPECTED WITH THIS SYSTEM THOUGH RAIN MAY OCCASIONALLY MIX WITH LIGHT FREEZING RAIN OR LIGHT SLEET OVER NORTHERN AREAS AND SOME OF THE HIGHER ELEVATIONS TONIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A LOW PRESSURE SYSTEM MOVING THROUGH THE SOUTHERN APPALACHIAN REGION FRIDAY AND SATURDAY WILL GENERATE MAINLY RAIN ON FRIDAY. THE RAIN MAY BE HEAVY ENOUGH TO CAUSE SOME MINOR FLOODING PROBLEMS. RAIN WILL TRANSITION OVER TO SNOW FRIDAY NIGHT AND SATURDAY. SOME SNOW ACCUMULATION IS POSSIBLE FRIDAY NIGHT AND SATURDAY...ESPECIALLY OVER THE HIGHER ELEVATIONS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
The office that day
Everything else NWS Morristown, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 4, 3:22 PM EST | Winter Weather Advisory | MRX | Blount, Carter, Cocke, Greene, Johnson, Sevier and 1 more | 19 hr |
Nearby
Wind Advisories in Tennessee, 2010Wind Advisories in North Carolina, 2010Every wind advisory in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.